Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
daniel2

Considering stopping roaccutane

Recommended Posts

Hey all,

Im considering getting off roaccutane given it is not doing anything beneficial for me as of yet. Ive been on it for 14 weeks now and my face still looks worse than when I started with new pimples coming up every week.I thought this stuff after a bit of time would stop new acne coming out but it seems to be doing nothing positive,has anyone got any advice for me before I get off it?

Share this post


Link to post
Share on other sites

I'm curious to know your dosage. I've only been on it for month but I have no real change in the number of new breakouts I get daily than before I started taking it. The ONLY change in my skin is that i have normal skin instead of oily skin.. My derm told me that I'll probably be on accutane for 6 months because that's the usual amount of time. You're only a little over 1/2 way through. Hang in there!

I've also noted from reading many post on this site that it seems to take about 3 to 4 months to start having clear skin. So once again I say.. Hang in there! When you are clear, you probably won't even remember how long it took to get there! (That's what I'm hoping for! lol)

Share this post


Link to post
Share on other sites

Hey,

Im currently on 40mg per day,only changed to this at week 9 mark before which I was on 20mg per day. Apparently,Im on a low dosage for a longer period than usual and will have to have at least 9 boxes of roaccutane to finish the course which is not for a while given Im only on my 3rd box and at my current dosage I will consume about a box a month. Its a hard decision as I want to keep going as so many people get cleared and Ive already gone through all this heartache in the past 3 months but its seems to breakout all the time.Its a confusing process like I thought the med would just clear my acne that is under my skin but it seems to be pushing the acne under my skin out to the surface which makes my skin look terrible.Any help would be great :(

Share this post


Link to post
Share on other sites

don't stop taking it! If you do then it will all have been for nothing. I guarantee you your skin will clear up, it will just take time since you're on a lower dose. actually I believe 40 mg is a pretty normal/average amount. 20 is pretty low though so it's good your derm raised it. I didn't clear until month 3 and now after finishing my course I have the most gorgeous skin. stick with it! there are gonna be the days when you just want to quit but resist the urge, it's all worth it

Share this post


Link to post
Share on other sites

Same here. I started on 20mg. My derm raised me to 40mg but says she will not raise me to 60mg if I am clearing with 40mg which is why she predicts I will be on it for 6 months. I thought I was only going to be on it for 4 but I'm just going with it.

As far as your breakouts: That's what accutane is gonna do. It's going to push everything up. When I first started antibiotics, it did the same thing. Now that I'm on accutane, it's pushing everything out again. I swear nearly every pore on my face was raised at around weeks 2 - 3 and now all of those raise pores are spitting out these little seed things! Very gross! Hang in there. Take it one day at a time. One day you're going to wake up and notice an improvement and know that you made the right decision to stick with it.

Share this post


Link to post
Share on other sites

The only time I'd ever stop is if the derm says so, or if I have another medical reason to do so (i.e. fatty liver).

Easy for me to say, when I'm only on my first day on accutane :P.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×